Alert archive / California / Beach Hazards Statements in 2017
Beach Hazards Statement 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Jul 20, 2017, 8:31 AM PDT for Los Angeles County, California. It took effect at Jul 21, 2017, 3:00 PM PDT. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2017, 8:31 AM PDT (15:31 UTC)
- In effect from
- Jul 21, 2017, 3:00 PM PDT
- Expired
- Jul 24, 2017, 12:00 AM PDT
- In force
- 57 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WHUS46 KLOX 201531 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 831 AM PDT THU JUL 20 2017 CAZ040-041-087-202345- /O.NEW.KLOX.BH.S.0015.170721T2200Z-170724T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 831 AM PDT THU JUL 20 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR MINOR TIDAL OVERFLOW AND STRONG RIP CURRENT ACTIVITY...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING. * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET EACH EVENING THROUGH SUNDAY EVENING. RIP CURRENT ACTIVITY MAY INCREASE FOR SEVERAL HOURS BEFORE AND AFTER THE TIME OF THE HIGH TIDE. * TIDES...HIGH TIDES WILL OCCUR BETWEEN 700 PM AND 745 PM PDT FRIDAY EVENING AND BETWEEN 745 PM AND 830 PM PDT SATURDAY EVENING. * IMPACTS...POOLING OF SEA WATER MAY OCCUR ON BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDE RANGES. SOME BEACH PARKING LOTS AND HARBOR WALKWAYS MAY SEE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. NEVER TURN YOUR BACK TO THE OCEAN AND REMEMBER TO STAY OFF JETTIES. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HALL
7 follow-up statements
654 WHUS46 KLOX 202050 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 150 PM PDT THU JUL 20 2017 CAZ040-041-087-210830- /O.CON.KLOX.BH.S.0015.170721T2200Z-170724T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 150 PM PDT THU JUL 20 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET EACH EVENING THROUGH SUNDAY EVENING. RIP CURRENT ACTIVITY MAY INCREASE FOR SEVERAL HOURS BEFORE AND AFTER THE TIME OF THE HIGH TIDE. * TIDES...HIGH TIDES WILL OCCUR BETWEEN 700 PM AND 745 PM PDT FRIDAY EVENING AND BETWEEN 745 PM AND 830 PM PDT SATURDAY EVENING. * IMPACTS...POOLING OF SEA WATER MAY OCCUR ON BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDE RANGES. SOME BEACH PARKING LOTS AND HARBOR WALKWAYS MAY SEE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. NEVER TURN YOUR BACK TO THE OCEAN AND REMEMBER TO STAY OFF JETTIES. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HALL
647 WHUS46 KLOX 210827 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 127 AM PDT FRI JUL 21 2017 CAZ040-041-087-212030- /O.CON.KLOX.BH.S.0015.170721T2200Z-170724T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 127 AM PDT FRI JUL 21 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET EACH EACH EVENING THROUGH SUNDAY EVENING. RIP CURRENT ACTIVITY MAY INCREASE FOR SEVERAL HOURS BEFORE AND AFTER THE TIME OF THE HIGH TIDE. * TIDES...HIGH TIDES WILL OCCUR BETWEEN 700 PM AND 745 PM PDT THIS EVENING AND BETWEEN 745 PM AND 830 PM PDT SATURDAY EVENING. * IMPACTS...POOLING OF SEA WATER MAY OCCUR ON BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDE RANGES. SOME BEACH PARKING LOTS AND HARBOR WALKWAYS MAY SEE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. NEVER TURN YOUR BACK TO THE OCEAN AND REMEMBER TO STAY OFF JETTIES. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ /KJ
190 WHUS46 KLOX 211952 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1252 PM PDT FRI JUL 21 2017 CAZ040-041-087-221200- /O.CON.KLOX.BH.S.0015.170721T2200Z-170724T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 1252 PM PDT FRI JUL 21 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET EACH EACH EVENING THROUGH SUNDAY EVENING. RIP CURRENT ACTIVITY MAY INCREASE FOR SEVERAL HOURS BEFORE AND AFTER THE TIME OF THE HIGH TIDE. * TIDES...HIGH TIDES WILL OCCUR BETWEEN 700 PM AND 745 PM PDT THIS EVENING AND BETWEEN 745 PM AND 830 PM PDT SATURDAY EVENING. * IMPACTS...POOLING OF SEA WATER MAY OCCUR ON BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDE RANGES. SOME BEACH PARKING LOTS AND HARBOR WALKWAYS MAY SEE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. NEVER TURN YOUR BACK TO THE OCEAN AND REMEMBER TO STAY OFF JETTIES. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
796 WHUS46 KLOX 220836 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 136 AM PDT SAT JUL 22 2017 CAZ040-041-087-221645- /O.CON.KLOX.BH.S.0015.000000T0000Z-170724T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 136 AM PDT SAT JUL 22 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET THIS EVENING AND SUNDAY EVENING. RIP CURRENT ACTIVITY MAY INCREASE FOR SEVERAL HOURS BEFORE AND AFTER THE TIME OF THE HIGH TIDE. * TIDES...HIGH TIDES WILL OCCUR BETWEEN 745 PM AND 830 PM PDT THIS EVENING AND BETWEEN 830 PM AND 915 PM PDT SUNDAY EVENING. * IMPACTS...POOLING OF SEA WATER MAY OCCUR ON BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDE RANGES. SOME BEACH PARKING LOTS AND HARBOR WALKWAYS MAY SEE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. NEVER TURN YOUR BACK TO THE OCEAN AND REMEMBER TO STAY OFF JETTIES. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ /KJ
850 WHUS46 KLOX 221502 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 802 AM PDT SAT JUL 22 2017 CAZ040-041-087-231200- /O.CON.KLOX.BH.S.0015.000000T0000Z-170724T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 802 AM PDT SAT JUL 22 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE AROUND 7 FEET THIS EVENING AND SUNDAY EVENING. RIP CURRENT ACTIVITY MAY INCREASE FOR SEVERAL HOURS BEFORE AND AFTER THE TIME OF THE HIGH TIDE. * TIDES...HIGH TIDES WILL OCCUR BETWEEN 745 PM AND 830 PM PDT THIS EVENING AND BETWEEN 830 PM AND 915 PM PDT SUNDAY EVENING. * IMPACTS...POOLING OF SEA WATER MAY OCCUR ON BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDE RANGES. SOME BEACH PARKING LOTS AND HARBOR WALKWAYS MAY SEE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. NEVER TURN YOUR BACK TO THE OCEAN AND REMEMBER TO STAY OFF JETTIES. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
012 WHUS46 KLOX 231058 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 358 AM PDT SUN JUL 23 2017 CAZ040-041-087-232200- /O.CON.KLOX.BH.S.0015.000000T0000Z-170724T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 358 AM PDT SUN JUL 23 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE OF AROUND 7 FEET ARRIVING THIS EVENING. RIP CURRENT ACTIVITY MAY INCREASE FOR SEVERAL HOURS BEFORE AND AFTER THE TIME OF THE HIGH TIDE. * TIDES...HIGH TIDE WILL OCCUR BETWEEN 830 PM AND 915 PM PDT THIS EVENING. * IMPACTS...POOLING OF SEA WATER MAY OCCUR ON BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDE RANGES. SOME BEACH PARKING LOTS AND HARBOR WALKWAYS MAY SEE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. NEVER TURN YOUR BACK TO THE OCEAN AND REMEMBER TO STAY OFF JETTIES. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ /KJ
116 WHUS46 KLOX 232150 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 PM PDT SUN JUL 23 2017 CAZ040-041-087-240700- /O.CON.KLOX.BH.S.0015.000000T0000Z-170724T0700Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 250 PM PDT SUN JUL 23 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * HAZARDS...MINOR TIDAL OVERFLOW AND BEACH EROSION ARE POSSIBLE DUE TO A LARGE HIGH TIDE OF AROUND 7 FEET ARRIVING THIS EVENING. RIP CURRENT ACTIVITY MAY INCREASE FOR SEVERAL HOURS BEFORE AND AFTER THE TIME OF THE HIGH TIDE. * TIDES...HIGH TIDE WILL OCCUR BETWEEN 830 PM AND 915 PM PDT THIS EVENING. * IMPACTS...POOLING OF SEA WATER MAY OCCUR ON BEACH AND HARBOR AREAS THAT IS UNCOMMON WITH NORMAL TIDE RANGES. SOME BEACH PARKING LOTS AND HARBOR WALKWAYS MAY SEE MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. NEVER TURN YOUR BACK TO THE OCEAN AND REMEMBER TO STAY OFF JETTIES. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 20, 4:49 AM PDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jul 20, 4:49 AM PDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
449 AM PDT Thu Jul 20 2017
.SYNOPSIS...
An upper level ridge of high pressure will persist over the area
through the weekend. There will be areas of night through morning
low clouds and fog in most coastal and some valley areas. Temperatures
will be near or slightly above normal today, then rise a bit
through Saturday. Some cooling is expected Sunday into early next
week. Monsoonal moisture may bring some showers and thunderstorms
to the mountains and Antelope Valley Monday through Wednesday.
&&
.SHORT TERM...(TDY-SAT)
Low clouds were widespread on the Central Coast and in the
Santa Ynez Valley early this morning. South of Pt Conception,
clouds were patchy in nature and confined to coastal sections of
L.A. and VTU Counties. During the past hour or two, clouds have
become more organized, and expect widespread low clouds and fog
in coastal sections of L.A. and VTU Counties by daybreak. At 1100
feet, the marine layer is deep enough to allow low clouds to push
into the San Gabriel Valley and portions of the VTU County
valleys. N-S offshore gradients across SBA were weakening, so some
clouds may push into the south coast of SBA County as well. Any
low clouds in the valleys should clear by mid morning, and during
late morning across the coastal plain. Some high clouds in the
Antelope Valley and the L.A. County mountains may drift across the
remainder of L.A. County this morning. There were just some
buildups in the mtns Wed afternoon, with convection remaining just
east of the region. With less in the way of moisture and
instability, would be surprised if there is anything more than
some buildups today. With little change in heights/thicknesses or
temps at 850/950 mb, expect max temps today to be similar to those
on Wed, generally not far from normal in most areas.
An upper high extending from Wyoming southwestward into CA will
move little through Sat. However, it is forecast to strengthen a
bit. This should cause the marine layer to become a bit more
shallow each day. Expect less in the way of night through morning
low clouds and fog in the valleys tonight and Fri morning, with
clouds likely limited to the coastal plain Fri night and Sat
morning. Max temps should be up a few degrees in most areas Fri,
then maybe a degree or two more on Sat.
Offshore N-S gradients across SBA County will likely be strong
enough to cause some gusty NW to N winds across the Santa Ynez
Range and adjacent south coast of SBA County this evening, and
again Fri evening, but expect winds to remain just below advisory
levels. However, the N-S gradients may be sufficiently strong to
keep skies clear on the south coast of SBA County tonight and Fri
night.
.LONG TERM...(SUN-WED)
A weak upper low moving through the eastern Pacific will be
located off the coast of northern CA Sunday. The marine layer may
deepen a bit Sat night, but do not expect too much change in
night thru morning low cloud coverage Sat night/Sun morning, with
clouds confined mainly to the coast. However, there should be a
bit of cooling Sunday, mainly west of the mountains.
The upper low will move into northern CA and weaken on Monday,
then a broad trough will linger to the north of the region through
Wed. Heights and thicknesses across the region will fall Mon. The
marine layer will deepen, with night through morning low clouds
likely pushing into at least the lower valley location. Max temps
will likely be down a few degrees on Mon, down to slightly below
normal levels in most areas. The 00Z run of the GFS showed
increasing monsoonal moisture across the region Mon, enough for at
least a slight chance of afternoon and evening showers and
thunderstorms in the L.A. and VTU County mountains and the
Antelope Valley. Then, it showed monsoonal moisture extending
farther to the northwest Tue and Wed, with a slight chance of
tstms extending into the mtns of SBA County, the Cuyama Valley
and sern SLO County by Wed. The 06Z run of the GFS has trended
drier, especially for Wed, so those pops may have to be adjusted
by later shifts.
&&
.AVIATION...20/1030Z
At 1000Z, the marine inversion at KLAX was around 900 ft deep.
The top of the inversion was at 3700 ft with a temperature of 23
deg C.
N of Point Conception...Moderate confidence with coastal IFR TAFs
30% chance for LIFR conds between 12z-15z this morning. Higher
confidence with scour out times within +/- 2 hours of 12Z TAF.
Moderate confidence with timing of IFR cigs this evening through
Friday morning.
S of Point Conception...Low confidence with areal coverage and
timing of MVFR/IFR cigs. Stratus should scour out within 2 hours
of 12Z TAFs. Otherwise there is generally hi confidence in the
12Z TAFs at KBUR, KVNY, KWJF and KPMD with VFR conditions expected
thru tonight, altho there is a 30 percent chance of MVFR cigs
developing at KBUR late tonight into early Thu morning. Gusty sw
to w afternoon and evening winds will persist at KWJF and KPMD.
KLAX...Low confidence overall in the 12Z TAF due to uncertainties
in the timing of low clouds and IFR/MVFR conditions through this
morning. Low clouds and MVFR cigs should move back in around 04Z
this evening. The timing of the onset and dissipation of the low
clouds may be off +/- 1 to 2 hours or so.
KBUR...Generally hi confidence in the 12Z TAF with VFR conditions
expected for the most part thru Fri morning. A period of MVFR
vsbys will be possible 12Z-16Z or so.
&&
.MARINE...20/300 AM...
For the Outer Waters, high confidence that small craft advisory
winds will continue through at least Friday night, and potentially
through Sunday. There is a 20 percent chance of gale force winds
for zones 670 and 673 today/Friday afternoon/evening.
For the inner waters south of Point Conception, winds and seas
are expected to generally remain below SCA level through the
weekend.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Saturday for
zones 670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
No significant hazards are expected during this period.
&&
PUBLIC...DB
AVIATION...Kaplan
MARINE...Kaplan
SYNOPSIS...DB
weather.gov/losangelesNearby
Beach Hazards Statements in California, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.